By Topic

Large-scale typicality of Markov sample paths and consistency of MDL order estimators

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Csiszar, I. ; A. Renyi Inst. of Math., Hungarian Acad. of Sci., Budapest, Hungary

For Markov chains of arbitrary order, with finite alphabet A, almost sure sense limit theorems are proved on relative frequencies of k-blocks, and of symbols preceded by a given k-block, when k is permitted to grow as the sample size n grows. As-an application, the-consistency of two kinds of minimum description length (MDL) Markov order estimators is proved, with upper bound o(log n), respectively, α log n with α < 1/log |A|, on the permissible value of the estimated order. It was shown by Csiszar and Shields (see Ann. Statist., vol.28, p.1601-1619, 2000) that in the absence of any bound, or with bound α log n with large α consistency fails

Published in:

Information Theory, IEEE Transactions on  (Volume:48 ,  Issue: 6 )